Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 204, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 5, 2022, 3:38 PM CDT for Brown County, Redwood County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2022, 3:38 PM CDT (20:38 UTC)
- Expired
- Jul 5, 2022, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Brown County, MN, Redwood County, MN
The radar
The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
420
WUUS53 KMPX 052038
SVRMPX
MNC015-127-052115-
/O.NEW.KMPX.SV.W.0204.220705T2038Z-220705T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
338 PM CDT Tue Jul 5 2022
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southern Redwood County in southwestern Minnesota...
Southwestern Brown County in south central Minnesota...
* Until 415 PM CDT.
* At 338 PM CDT, a severe thunderstorm was located near Lamberton, or
24 miles northwest of Windom, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lamberton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4430 9560 4430 9494 4411 9494 4411 9510
4420 9510 4419 9540 4420 9541 4420 9560
TIME...MOT...LOC 2038Z 237DEG 11KT 4419 9534
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ETA1 follow-up statement
788
WWUS53 KMPX 052101
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
401 PM CDT Tue Jul 5 2022
MNC015-127-052115-
/O.CON.KMPX.SV.W.0204.000000T0000Z-220705T2115Z/
Redwood MN-Brown MN-
401 PM CDT Tue Jul 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN REDWOOD AND SOUTHWESTERN BROWN COUNTIES...
At 401 PM CDT, a severe thunderstorm was located over Lamberton, or
22 miles south of Redwood Falls, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Springfield, Walnut Grove, Lamberton, Sanborn and Revere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4430 9560 4430 9494 4411 9494 4411 9510
4420 9510 4419 9540 4420 9541 4420 9560
TIME...MOT...LOC 2101Z 237DEG 11KT 4423 9526
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ETAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:16 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 5, 2:16 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
216 PM CDT Tue Jul 5 2022
.DISCUSSION...(This evening through Tuesday)
Issued at 205 PM CDT Tue Jul 5 2022
* KEY MESSAGES: (optional)
- Severe thunderstorms possible late this afternoon and early evening
near the I-90 corridor. Damaging wind gusts and large hail would be
the primary threats.
- A bit cooler the next couple of days, otherwise mainly above normal
temperatures through the period.
- Mainly dry for the end of the week into the weekend, then
increasing precipitation chances for the end of the weekend into
next week.
Satellite imagery this afternoon shows scattered to broken cu across
most of the area, with some lingering stratus transition to cu
north of the metro area. Intense forward propagating MCS can be seen
on satellite and radar across eastern South Dakota. This system will
continue to move east-southeast through this evening along the
northern periphery of the instability axis (with MUCAPE values of
3000-5000 J/Kg). The northern portion of this feature may impact the
southern portion of the area, with additional convection likely
developing out ahead of it near the I-90 corridor by around 22Z.
Primary concerns will be damaging wind gusts and large hail, although
isolated tornadoes cannot be ruled out. The metro area is expected to
remain dry, although some stratiform precipition and embedded thunder
north of the MCS could make it up into the southern metro area during
the evening.
Instability will remain in place through Wednesday as a weak
shortwave trough moves around the periphery of the upper ridge. This
could bring some shower and thunderstorm activity across the area
from west to east Wednesday into Wednesday evening. The primary
baroclinic zone will be depressed southward by Thursday as stronger
subsidence works into our area, with surface high pressure centered
over Ontario building over us from late Thursday into early Saturday.
Return flow will setup by late Saturday, and precipitation chances
will start to increase from west to east Saturday night into Sunday,
with chance PoPs needed for much of the area into Monday. Somewhat
cooler and drier air then looks to build in from the north late
Monday into Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1218 PM CDT Tue Jul 5 2022
Warm and humid airmass will remain in place through the period. Fog
and stratus from overnight into this morning has mostly burned off,
leaving some diurnal cu in its wake. Focus is no on a forward
propagating MCS moving through South Dakota. This is expected to
move through far southwest Minnesota and northern Iowa later this
afternoon and this evening, but will need to keep an eye on it. Did
not include anything in the KRWF and KMKT TAFs at this point, but
could need some lower clouds and SHRA/TSRA should it move farther
north (or activity develop to its north). Otherwise, VFR conditions
are expected to persist through the period (other than anything that
could occur with low probability convection), with light north/east
winds.
KMSP...Only item of concern looks to be lower VFR/marginal MVFR
ceilings late tonight and Wednesday morning. However, given the
instability that is in place across the region, there remains the low
probability chance for thunderstorms tonight into Wednesday. The
probability (and confidence in guidance) is too low to include any
mention at this point.
/OUTLOOK FOR KMSP/
Wednesday night...Occasional MVFR expected, IFR possible. Light and
variable wind.
Thursday...MVFR/IFR possible early. Variable wind 5 kt or less.
Thursday night...VFR. Northeast wind 5 kt or less.
Friday...VFR. Northeast wind 5 to 10 kt becoming east.
Friday night...VFR. East wind 5 kt or less becoming southeast around
10 kt.
Saturday...VFR. Southeast wind 10 to 15 kt.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT this evening for Blue Earth-Faribault-
Freeborn-Martin-Waseca.
WI...None.
&&
DISCUSSION...WFO MPX
AVIATION...WFO MPXHazardous weather outlook, Jul 5, 10:49 AM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1049 AM CDT Tue Jul 5 2022 MNZ041>045-047>053-059>063-WIZ014>016-023>028-061600- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey- Washington-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- 1049 AM CDT Tue Jul 5 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...west central Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional chances for thunderstorms are in the forecast, with the next chance coming on Wednesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ054>058-064>070-073>078-082>085-091>093-061600- Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine- Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn- 1049 AM CDT Tue Jul 5 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight. Hot and humid conditions are expected today, with some heat index values above 100, especially along the I90 corridor. Thunderstorms are possible this afternoon and evening with a few severe storms possible. Locally damaging wind gusts are the primary concern. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional chances for thunderstorms are in the forecast, with the next chance coming on Wednesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:14 AM CDT | Heat Advisory | MPX | Blue Earth, Faribault, Freeborn, Martin, Waseca | 16 hr |
| Jul 5, 4:22 PM CDT | Special Weather Statement | MPX | Brown | 53 min |
| Jul 5, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Watonwan | 46 min |
| Jul 5, 5:03 PM CDT | Special Weather Statement | MPX | Redwood | 117 min |
| Jul 5, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 42 min |
| Jul 5, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 54 min |
| Jul 5, 5:51 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 39 min |
| Jul 5, 6:17 PM CDT | Special Weather Statement | MPX | Faribault, Freeborn | 88 min |
| Jul 5, 6:32 PM CDT | Special Weather Statement | MPX | Blue Earth, Martin | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.